Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 27, 2021, 5:55 PM EDT for Muscogee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 27, 2021, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 74 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WWUS82 KFFC 272155
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Fri Aug 27 2021
GAZ078-089-272230-
Harris GA-Muscogee GA-
555 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
MUSCOGEE AND SOUTHERN HARRIS COUNTIES THROUGH 630 PM EDT...
At 555 PM EDT...a strong thunderstorm was over Flat Rock, or 8 miles
northeast of Columbus...moving west at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bibb City, Goat Rock Lake, Ellerslie, Edgewood, Flat Rock, Laurel
Hills, Green Island Hills, Cataula, Columbus Metropolitan Airport,
Rose Hill, Midland, Kenwood, Fortson, Mulberry Grove and Lake
Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8476 3248 8477 3248 8500 3250 8500
3252 8501 3258 8507 3262 8509 3263 8508
3264 8510 3264 8511 3266 8509 3269 8512
3271 8512
TIME...MOT...LOC 2155Z 098DEG 28KT 3256 8489
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:34 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 27, 3:34 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 334 PM EDT Fri Aug 27 2021 .SHORT TERM /Tonight through Saturday Night/... Upper ridge building into the region remains centered over the Carolinas through the period. This keeps a north/south gradient for PoPs in place with isolated diurnal convection across the north and scattered diurnal convection across the south, aided by weak mid/ upper-level energy riding westward across south Georgia around the southern periphery of the ridge. Temperatures remain seasonably warm. 20 .LONG TERM /Sunday through Friday/... No big changes for the long term as a ridge of high pressure covers the southeast. Hurricane Ida is forecast to enter the central Gulf this weekend...weakening and moving up the lower MS Valley Monday and Tuesday. Remnants expected to move into the vicinity of northern AL by mid week. Not sure how much tropical moisture our area will see this weekend...but looks like the potential is there for some increase in pops mainly for Tuesday into Wednesday. Have continued with likely across the north and west for Tuesday and over the far north for Wednesday...otherwise mainly a summer pattern. The previous discussion is included below. Previous... Due to the center of the Bermuda high retrograding further west over the Carolinas early this weekend, the extended opens with a pocket of comparatively drier air (PWATs of 1.2-1.5") edging over the CWA. As a result, PoPs range from slight to low end chance for much of our area through Sunday. Moving into the week, the Bermuda high further degrades, leaving behind weak ridging and seasonable rain chances. The forecast from Tuesday on is highly dependent on changes to the forecast track of Tropical Storm Ida. As of this update, the latest NHC track has landfall occurring in SE LA, followed by movement to the northeast once over land. At the very least, this track places a broad swath of tropical moisture over our area, likely to be accompanied by widespread showers and storms and periods of heavy rainfall. The orientation of the storm as it moves off to our north and west on Wednesday (placing us in the right front quadrant) suggests there may be a severe concern, but this is again contingent on how quickly Ida weakens over land and the finalized track and intensity forecast. For now, have left PoPs at high end chance to likely as we await further guidance. 41/NListemaa/Hochstatter && .AVIATION... 18Z Update... VFR conditions prevail across the forecast area through 06Z, outside of isolated to scattered convection. Areas of MVFR or lower ceilings and visibilities develop between 06Z and 10Z, with good chances for impacts, to some degree, at all TAF sites. Conditions begin improving after 12Z, with most areas back to VFR by 14-16Z. Winds remain easterly, generally 5-10kt during the day and 5kt or less overnight. //ATL Confidence...18Z Update... High for wind direction and speed. Medium all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 92 / 20 20 10 20 Atlanta 73 90 73 90 / 20 20 10 20 Blairsville 67 87 65 86 / 20 20 10 20 Cartersville 72 91 72 90 / 20 20 10 20 Columbus 73 91 74 91 / 30 40 20 30 Gainesville 72 89 72 89 / 20 20 10 20 Macon 72 92 72 93 / 30 50 30 30 Rome 72 92 73 92 / 20 20 10 20 Peachtree City 71 90 71 90 / 30 30 20 20 Vidalia 75 92 75 93 / 20 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Aug 27, 5:11 AM EDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 511 AM EDT Fri Aug 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 511 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Dense Fog Advisory is in effect for the far northeast Georgia through 10 AM. Widespread visibilities of one quarter of a mile or less are possible, especially within the valleys. Scattered to numerous thunderstorms are possible this afternoon and evening across much of north and central Georgia. A few storms could be strong with gusty winds, locally heavy rainfall, and lightning as the main hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Afternoon to evening thunderstorms will be possible each day through Thursday. The primary hazards with these storms will be isolated strong wind gusts, locally heavy rainfall, and frequent lightning. Tropical Storm Ida is expected to become a hurricane before making landfall on the Gulf Coast early next week. At this time, the local impacts for Georgia remain uncertain. Please stay tuned to the forecast as this is an evolving situation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 27, 4:20 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Fri Aug 27 2021
GAZ069>071-081-082-272045-
Lamar GA-Monroe GA-Bibb GA-Upson GA-Crawford GA-
420 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN BIBB,
MONROE, NORTHEASTERN UPSON, NORTH CENTRAL CRAWFORD AND SOUTHEASTERN
LAMAR COUNTIES THROUGH 445 PM EDT...
At 420 PM EDT...a strong thunderstorm was near Russellville, or 10
miles south of Forsyth...moving northwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Forsyth, Yatesville, Culloden, Redbone, Bolingbroke, Collier,
Russellville, Johnstonville, Brent and Goggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3294 8374 3278 8387 3291 8422 3317 8402
TIME...MOT...LOC 2020Z 119DEG 19KT 3288 8393
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 4:57 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT Fri Aug 27 2021
GAZ050-051-059>062-072-073-272130-
Taliaferro GA-Putnam GA-Baldwin GA-Hancock GA-Warren GA-Jones GA-
Jasper GA-Greene GA-
457 PM EDT Fri Aug 27 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN BALDWIN,
SOUTHWESTERN WARREN, PUTNAM, HANCOCK, SOUTHEASTERN GREENE,
SOUTHWESTERN TALIAFERRO, NORTHEASTERN JONES AND EAST CENTRAL JASPER
COUNTIES THROUGH 530 PM EDT...
At 457 PM EDT...a line of strong thunderstorms was along a line
extending from near Warrenton to Meriwether...and moving northwest at
15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Milledgeville, Eatonton, Warrenton, Sparta, White Plains, Norwood,
Camak, Liberty, Meriwether, Springfield, Resseaus Crossroads,
Powelton, Plant Harlee Branch, Shoulderbone, Ethridge, Devereux,
Jewell, Beall Springs, Mayfield and Oconee Springs Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3307 8333 3325 8366 3355 8284 3342 8255
3337 8255
TIME...MOT...LOC 2057Z 123DEG 14KT 3340 8272 3317 8330
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 4:59 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
459 PM EDT Fri Aug 27 2021
GAZ102>104-272130-
Stewart GA-Sumter GA-Webster GA-
459 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
STEWART, WEBSTER AND SOUTHWESTERN SUMTER COUNTIES THROUGH 530 PM
EDT...
At 459 PM EDT...a strong thunderstorm was near Pleasant Hill, or 10
miles north of Dawson...moving west at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Preston, Richland, Plains, Weston, Troutman, Kimbrough, Croxton
Crossroads, Centerpoint, Dumas and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8467
3193 8468 3192 8469 3192 8475 3213 8470
3201 8429 3191 8431 3192 8434 3187 8434
TIME...MOT...LOC 2059Z 098DEG 24KT 3192 8441
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 5:19 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT Fri Aug 27 2021
GAZ066>069-078-079-272145-
Harris GA-Upson GA-Troup GA-Meriwether GA-Talbot GA-Pike GA-
519 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN MERIWETHER,
SOUTHWESTERN PIKE, NORTHWESTERN UPSON, TROUP, NORTHERN TALBOT AND
NORTHERN HARRIS COUNTIES THROUGH 545 PM EDT...
At 519 PM EDT...a strong thunderstorm was over Sprewell Bluff State
Park, or 8 miles west of Thomaston...moving west at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Thomaston, Hamilton, Greenville, Manchester, Pine Mountain,
Woodbury, Warm Springs, Woodland, Molena, Sunset Village, F.d.
Roosevelt State Park, Mountville, Atwater, Louise, Flint Hill,
Odessadale, Sprewell Bluff State Park, Stovall and Mountain Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3318 8510 3298 8436 3276 8436 3268 8511
TIME...MOT...LOC 2119Z 092DEG 39KT 3288 8448
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 5:39 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EDT Fri Aug 27 2021
GAZ048-058-059-071-272215-
Butts GA-Monroe GA-Jasper GA-Newton GA-
539 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
MONROE, BUTTS AND JASPER COUNTIES THROUGH 615 PM EDT...
At 538 PM EDT...a strong thunderstorm was over Adgateville, or near
Monticello...moving west at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jackson, Monticello, Flovilla, Turtle Cove, Worthville, Berner,
Blount, Hillsboro, McElheneys Crossroads, Indian Springs State Park,
Fincherville, Adgateville and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3317 8357 3315 8365 3313 8402 3337 8400
3339 8397 3340 8398 3342 8396 3335 8354
TIME...MOT...LOC 2138Z 094DEG 35KT 3323 8366
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 27, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Fri Aug 27 2021
GAZ078-089-272230-
Harris GA-Muscogee GA-
555 PM EDT Fri Aug 27 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
MUSCOGEE AND SOUTHERN HARRIS COUNTIES THROUGH 630 PM EDT...
At 555 PM EDT...a strong thunderstorm was over Flat Rock, or 8 miles
northeast of Columbus...moving west at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bibb City, Goat Rock Lake, Ellerslie, Edgewood, Flat Rock, Laurel
Hills, Green Island Hills, Cataula, Columbus Metropolitan Airport,
Rose Hill, Midland, Kenwood, Fortson, Mulberry Grove and Lake
Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8476 3248 8477 3248 8500 3250 8500
3252 8501 3258 8507 3262 8509 3263 8508
3264 8510 3264 8511 3266 8509 3269 8512
3271 8512
TIME...MOT...LOC 2155Z 098DEG 28KT 3256 8489
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:22 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 23 min |
| Aug 26, 8:31 PM EDT | Special Weather Statement | FFC | Schley | 14 min |
| Aug 26, 8:38 PM EDT | Special Weather Statement | FFC | Macon | 22 min |
| Aug 26, 9:14 PM EDT | Special Weather Statement | FFC | Talbot, Taylor | 31 min |
| Aug 27, 2:50 AM EDT | Dense Fog Advisory | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 7 hr |
| Aug 27, 4:10 PM EDT | Special Weather Statement | FFC | Crisp | 20 min |
| Aug 27, 4:11 PM EDT | Special Weather Statement | FFC | Ben Hill | 34 min |
| Aug 27, 4:16 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 29 min |
| Aug 27, 4:20 PM EDT | Special Weather Statement | FFC | Monroe | 25 min |
| Aug 27, 4:57 PM EDT | Special Weather Statement | FFC | Hancock, Putnam, Warren | 33 min |
| Aug 27, 4:59 PM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Aug 27, 5:19 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Troup | 26 min |
| Aug 27, 5:39 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 36 min |
| Aug 27, 6:16 PM EDT | Special Weather Statement | FFC | Butts, Clarke, Henry, Jasper, Morgan, Newton and 3 more | 29 min |
| Aug 27, 6:39 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Aug 27, 6:45 PM EDT | Special Weather Statement | FFC | Clarke, Clayton, Henry, Newton, Oconee, Rockdale and 1 more | 30 min |
| Aug 27, 7:19 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Fulton, Gwinnett, Rockdale, Walton | 11 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.